Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wimpy Question but Please Answer!
Oct 3, 2005

I just tested positive two weeks ago. This came as a shock because I have always practiced incredibly safe sex. Since I have been in a monogamous relationship for almost 6 years, I am assuming I have been infected 6-8 years (my boyfried tested negative). Right now my numbers seem to be fairly OK (?): CD4 cells at 365, CD4% 30%, CD4/CD8 ratio 1,03 (352 CD8 cells), total lymphocytes 1350 (the test was taken in the morning after little sleep). I'm still waiting for the viral load results. So I hope I don't have to start treatment terribly soon.

Here is my wimpy question that nevertheless causes me high anxiety: I have always had an impossible time swallowing pills. Is there any way around this when taking treatment against HIV? Can the current drugs be crushed, or do they have to be swallowed whole? Are the necessary medications for initial treatment available in liquid or powder form?

Also, if you have time to answer this - what is your opinion on my numbers after 6-8 years of infection?

Thank you very much!!!

Response from Dr. Pierone

Actually, the problem you describe with swallowing pills is much more common than many people realize. Some HIV medications come in liquid form and most others can be crushed - so not to worry.

A CD4 count of 350 years after infection is probably a little better than average, but certainly within an expected range. Thanks for posting and best of luck of luck to you.



Previous
Adherence to meds
Next
Minor resistance of Protease Inhibitors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement